Message Number: YG5045 | New FHL Archives Search
Date: 2001-07-01 15:15:00 UTC
Subject: stone in bladder??

Hi Dr. Williams and everyone out there,

I have a question about "Bandit" again, I took him to the vet and had him run
the TP because I was suspicious of his adrenal disease coming back. (Bandit
had left adrenal surgically removed and right was frozen with cryosurgery a
year in 1/2 ago.) Bandit could be showing clinical signs of adrenal
glands-hair loss on the tail and rear paws, lethargic but appetite Good!
What had me most worried was that I thought he might be straining to urinate
cause while he was going the bathroom he seemed to tighten and release these
muscles a lot. Also his pee pee was always red looking which I know can be a
sign too.

The hairloss I really believed to be a seasonal shed cause his coat is soft
and shiny and a new color. The straining I don't know if it's happening when
he's just urinating or when he's moving his bowels and urinating at the same

Anyway Bandit had a urinalysis done from a urine sample and it was negative.
Just recently I took him for an xray of the bladder and prostate-the vet took
three different pictures cause Bandit kept moving. He saw a white spot in
his bladder which he tried to get another picture of to confirm this but was
unable. The vet seems to think he has a stone in his bladder and it's
causing an infection. He's treating Bandit with Clavimox . 35 (2x) day for
10 days. I am also waiting for the TP panel to come back to see if he has
the adrenal disease back. I should just mention Bandit has never needed the
hormone injections so he has to have adrenal tissue or cells left behind.

Dr. Williams can you comment on the treatment prescribed by my vet and what
tests do you perform when diagnosing bladder stone?

If it is a stone, what do I do to get rid of it other then operating?
how serious can this be?

Also I had the vet run an in house blood glucose and the result was 78 is
that OK?

Bandit's only been on the antibiotic two days and already is energy level
seems to have increased-could that really be related to the meds so soon?

Thank you once again,